Journal of Global Optimization

, Volume 40, Issue 1–3, pp 147–153 | Cite as

Penalization and regularization for multivalued pseudo-monotone variational inequalities with Mosco approximation on constraint sets

  • B. Djafari Rouhani
  • Akhtar A. Khan
  • Fabio Raciti


A coupling of penalization and regularization methods for a variational inequality with multi-valued pseudo-monotone operators is given. The regularization permits to include non-coercive operators. The effect of perturbation is also analyzed.


Variational inequalities Regularization Pseudo-monotone 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alber Y.I. (1995). The penalty method for variational inequalities with nonsmooth unbounded operators in Banach space. Numer. Funct. Anal. Optim. 16: 1111–1125 CrossRefGoogle Scholar
  2. 2.
    Alber Y.I., Butnariu D., Ryazantseva I. (2005). Regularization of monotone variational inequalities with Mosco approximations of the constraint sets. Set-Valued Anal. 13: 265–290 CrossRefGoogle Scholar
  3. 3.
    Badriev I.B., Zadvornov O.A. (2003). A decomposition method for solving variational inequalities of the second kind with inversely strongly monotone operators. Diff. Equ. 39: 936–944 CrossRefGoogle Scholar
  4. 4.
    Badriev I.B., Zadvornv O.A., Ismagilov L.N. (2003). On iterative regularization methods for variational inequalities of the second kind with pseudomonotone operators. Comput. Methods Appl. Math. 3: 223–234 Google Scholar
  5. 5.
    Browder F.E., Hess P. (1972). Nonlinear mappings of monotone type in Banach spaces. J. Functional Analysis 11: 251–294 CrossRefGoogle Scholar
  6. 6.
    Djafari Rouhani B., Khan A.A. (2003). On the embedding of variational inequalities. Proc. Amer. Math. Soc. 131: 3861–3871 CrossRefGoogle Scholar
  7. 7.
    Gwinner, J.: On the penalty method for constrained variational inequalities. Optimization: theory and algorithms, 197–211, Lecture Notes in Pure and Appl. Math., 86, Dekker, New York (1983)Google Scholar
  8. 8.
    Gwinner J. (1997). Note on pseudomonotone functions, regularization and relaxed coerciveness. Nonlinear Anal. 30: 4217–4227 CrossRefGoogle Scholar
  9. 9.
    Isac G. (1993). Tikhonov regularization and the complementarity problem in Hilbert spaces. J. Math. Anal. Appl. 174: 53–66 CrossRefGoogle Scholar
  10. 10.
    Isac G., Bulavski V.A., Kalashnikov V.V. (2002). Complementarity, Equilibrium, Efficiency and Economics. Kluwer Academic Publishers, Dordrecht Google Scholar
  11. 11.
    Kenmochi N. (1974). Nonlinear operators of monotone type in reflexive Banach spaces and nonlinear perturbations. Hiroshima Math. J. 4: 229–263 Google Scholar
  12. 12.
    Konnov I.V., Ali M.S.S., Mazurkevich E.O. (2006). Regularization of non-monotone variational inequalities. Appl. Math. Optim. 53: 311–330 CrossRefGoogle Scholar
  13. 13.
    Kovtunenko V.A. (1993). An iterative method for solving variational inequalities in a contact elastoplastic problem using the penalty method. Comp. Math. Math. Phys. 33: 1245–1249 Google Scholar
  14. 14.
    Liskovets O.L. (1983). Regularization of problems with discontinuous monotone arbitrarily perturbed operators. Soviet Math. Dokl. 28: 234–237 Google Scholar
  15. 15.
    Liskovets O.L. (1989). Regularized variational inequalities with pseudo-monotone operators on approximately given domains. Differe. Equat. 25: 1395–1401 Google Scholar
  16. 16.
    Liskovets O.L. (1991). Regularization of mixed incorrect variational inequalities of monotone type. Soviet J. Numer. Anal. Math. Model. 6: 107–119 CrossRefGoogle Scholar
  17. 17.
    Liu F., Nashed M.Z. (1998). Regularization of nonlinear ill-posed variational inequalities and convergence rates. Set-Valued Anal. 6: 313–344 CrossRefGoogle Scholar
  18. 18.
    Mosco U. (1969). Convergence of convex sets and of solutions of variational inequalities. Adv. Math. 3: 512–585 CrossRefGoogle Scholar
  19. 19.
    Muu L.D., Oettli W. (1989). A Lagrangian penalty function method for monotone variational inequalities. Numer. Funct. Anal. Optim. 10: 1003–1017 CrossRefGoogle Scholar
  20. 20.
    Pascali, D., Sburlan, S.: Nonlinear mappings of monotone type, The Hague; Sijthoff & Noordhoff International Publishers (1978)Google Scholar
  21. 21.
    Rodrigues J. (1987). Obstacle problems in mathematical physics. North-Holland Mathematics Studies, 134, Amsterdam Google Scholar
  22. 22.
    Stampacchia G. (1964). Formes bilineaires coercitives sur les ensembles convexes. C. R. Acad. Sci. Paris 258: 4413–4416 Google Scholar
  23. 23.
    Zeidler E. (1990). Nonlinear functional analysis and its applications. II/B. Nonlinear monotone operators. Springer-Verlag, New York Google Scholar

Copyright information

© Springer Science+Business Media LLC 2007

Authors and Affiliations

  • B. Djafari Rouhani
    • 1
  • Akhtar A. Khan
    • 2
    • 3
  • Fabio Raciti
    • 4
  1. 1.Department of Mathematical SciencesUniversity of Texas at El PasoEl PasoUSA
  2. 2.Department of MathematicsUniversity of Wisconsin-Barron CountyRice LakeUSA
  3. 3.Department of Mathematics and Computer ScienceNorthern Michigan UniversityMarquetteUSA
  4. 4.Dipartimento di Matematica e InformaticaUniversità di CataniaCataniaItaly

Personalised recommendations